Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 18, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 25, 2018, 2:07 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2018, 2:07 AM PDT (09:07 UTC)
- Expired
- Jun 25, 2018, 5:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 9.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS76 KPDT 250907 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 207 AM PDT Mon Jun 25 2018 ...VERY WINDY IN THE KITTITAS VALLEY TODAY... .A STRONG DRY COLD FRONT IS MOVING ACROSS THE REGION AT THIS TIME CAUSING GUSTY WINDS IN MOST OF THE FORECAST AREA. THE WINDS IN THE KITTITAS VALLEY HAVE INCREASED TO WIND ADVISORY LEVELS. THE WINDS WILL LIKELY PERSIST MOST OF THE DAY IF NOT ALL DAY. WAZ026-251715- /O.NEW.KPDT.WI.Y.0018.180625T0907Z-180626T0000Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 207 AM PDT Mon Jun 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 5 PM PDT this afternoon. * WINDS...Northwest 30 TO 40 mph with gusts to 50 mph. * TIMING...The strongest winds will be from now until late morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ RSC
1 follow-up statement
107 WWUS76 KPDT 251733 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1033 AM PDT Mon Jun 25 2018 ...VERY WINDY IN THE KITTITAS VALLEY TODAY... .A strong cold front moved through the region earlier today. As a result tight pressure gradients and locally strong winds are expected in the Kittitas valley this afternoon. WAZ026-260000- /O.CON.KPDT.WI.Y.0018.000000T0000Z-180626T0000Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 1033 AM PDT Mon Jun 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...West to northwest 25 TO 35 mph with gusts of 40 to 50 mph. The strongest winds will be across the north side of the valley. * TIMING...Winds will increase late this morning and early this afternoon, peaking during mid and late afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 24, 10:40 PM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 24, 10:40 PM PDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1040 PM PDT Sun Jun 24 2018 updated the aviation discussion .UPDATE...A ridge of high pressure provided above normal temperatures today and the dry conditions will continue tonight. However a low pressure system will approach the pacnw while its cold front moves into the two state overnight and tracks east of the region tomorrow. Noticeably cooler temperatures can be expected on Monday along with breezy conditions. Other than some showers possible along the east slopes of the wa/or cascades and possibly into the kittitas valley...minor adjustments were done to low temperatures that are forecast to drop into the 60s with 50s in the mountains tonight. && .AVIATION...vfr conditions will persist across all taf sites for the next 24 hours. However brief wind gusts to 30 kts is possible at any taf sites after 12z. && .PREV DISCUSSION... /issued 222 PM PDT Sun Jun 24 2018/ SHORT TERM...Tonight through Wednesday...An upper low over the Gulf of Alaska will move east into British Columbia during the next 24 hours. This system will push a cold front across the Interior Northwest late tonight through early Monday morning. This front is not expected to produce much in the way of precipitation as it moves through the area. Isolated to scattered showers will be possible over portions of Kittitas and Yakima counties, especially west of Ellensburg and Yakima. Also a few light showers may occur near the Cascade crest from Klickitat county (WA) south to Deschutes county (OR). Winds will increase across the area behind the front. These winds will persist through the day Monday. Strongest winds will be in the Columbia Gorge and the Kittitas Valley. Winds across the north side of the the Kittitas valley may approach 30-35 mph sustained Monday. High temps Monday will run 10-15 degrees cooler than today. The westerly flow will persist across the area Monday night through Wednesday. Expect fair and dry conditions with below seasonal temps during this period. May see a few showers over the Washington Cascade east slopes Wednesday afternoon due to a weak disturbance moving to the east within the westerly flow. 90 LONG TERM...Wednesday night through Sunday...A weak trough of low pressure will move through Wednesday night/Thursday, with cooler temperatures and some breezy winds, mainly through the gorge and out into the lower basin. The broad upper level trough remains over the inland northwest through Saturday with several pieces of energy to drop into through. Most of the showers and thunderstorms will be over Idaho and northern Washington, with only a slight chance along Washington Cascades and mountains of northeast Oregon through the period. Temperatures will be slightly below normal values. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 63 78 48 78 / 0 10 0 0 ALW 65 81 53 80 / 0 10 0 0 PSC 66 84 50 82 / 0 0 0 0 YKM 62 81 47 81 / 10 0 0 0 HRI 65 82 49 82 / 0 0 0 0 ELN 61 72 48 78 / 20 10 0 0 RDM 54 77 37 79 / 0 0 0 0 LGD 58 78 43 75 / 0 0 0 0 GCD 58 79 42 77 / 0 10 0 0 DLS 66 77 52 83 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 97/97
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.